Alert archive / Missouri / Ice Storm Warnings in 2019

Ice Storm Warning 1, NWS St. Louis, MO

February 6, 20196 counties in Missouri

NWS St. Louis, MO issued this ice storm warning at Feb 6, 2019, 2:59 PM CST for 6 counties in Missouri. It took effect at Feb 6, 2019, 9:22 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2019, 2:59 PM CST (20:59 UTC)
In effect from
Feb 6, 2019, 9:22 PM CST
Expired
Feb 7, 2019, 3:36 AM CST
In force
6 hr
Issued by
NWS St. Louis, MO

Counties Audrain County, MO, Boone County, MO, Knox County, MO, Moniteau County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WWUS43 KLSX 062059
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
259 PM CST Wed Feb 6 2019

MOZ018-026-034-071100-
/O.NEW.KLSX.IS.W.0001.190207T0600Z-190207T1800Z/
/O.EXT.KLSX.WW.Y.0008.000000T0000Z-190207T0600Z/
Knox MO-Monroe MO-Shelby MO-
259 PM CST Wed Feb 6 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...ICE STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY...

* WHAT...Freezing rain. Significant icing expected. Total ice
  accumulations of around quarter inch possible. Winds gusting as
  high as 30 mph.

* WHERE...Knox MO, Shelby MO and Monroe MO Counties.

* WHEN...For the Ice Storm Warning, from midnight tonight to 
  noon CST Thursday. For the Winter Weather Advisory, until 
  midnight CST tonight.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means that a severe and dangerous amount of
ice accumulation is occurring or expected to accumulate,
especially on untreated surfaces, such as sidewalks, driveways,
roads, and parking lots. The heavy ice accumulations will make
travel dangerous or impossible. If you must travel, exercise
extreme caution, and begin your travel with a full tank of gas,
and carry a winter storm kit which includes a shovel, flashlight,
cellphone, food and water, and blankets of extra warm clothing.
Ice accumulations and winds could lead to snapped power lines and
falling tree branches that add to the danger. 

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ041-042-047-071100-
/O.NEW.KLSX.IS.W.0001.190207T0600Z-190207T1800Z/
/O.EXT.KLSX.WW.Y.0009.000000T0000Z-190207T0600Z/
Audrain MO-Boone MO-Moniteau MO-
Including the cities of Columbia and Mexico
259 PM CST Wed Feb 6 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...ICE STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
THURSDAY...

* WHAT...Freezing rain. Significant icing expected. Total ice
  accumulations of around quarter inch possible. Winds gusting as
  high as 30 mph. 

* WHERE...Boone MO, Audrain MO and Moniteau MO Counties.

* WHEN...For the Ice Storm Warning, from midnight tonight to 
  noon CST Thursday. For the Winter Weather Advisory, until 
  midnight CST tonight.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means that a severe and dangerous amount of
ice accumulation is occurring or expected to accumulate,
especially on untreated surfaces, such as sidewalks, driveways,
roads, and parking lots. The heavy ice accumulations will make
travel dangerous or impossible. If you must travel, exercise
extreme caution, and begin your travel with a full tank of gas,
and carry a winter storm kit which includes a shovel, flashlight,
cellphone, food and water, and blankets of extra warm clothing.
Ice accumulations and winds could lead to snapped power lines and
falling tree branches that add to the danger. 

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ095-MOZ048>050-071100-
/O.EXB.KLSX.WW.Y.0008.190207T0900Z-190207T1800Z/
Adams IL-Callaway MO-Cole MO-Osage MO-
Including the cities of Fulton, Jefferson City, and Quincy
259 PM CST Wed Feb 6 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON CST
THURSDAY...

* WHAT...Freezing rain expected. Total ice accumulations of a 
  light glaze expected.

* WHERE...In Missouri, Cole MO, Osage MO and Callaway MO 
  Counties. In Illinois, Adams IL County.

* WHEN...From 3 AM to noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving. 

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636. 

&&

$$

MOZ027-035-071100-
/O.CON.KLSX.WW.Y.0009.000000T0000Z-190207T1800Z/
Marion MO-Ralls MO-
Including the city of Hannibal
259 PM CST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  one tenth of an inch. Winds gusting as high as 30 mph.

* WHERE...Marion MO and Ralls MO Counties.

* WHEN...Until noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ019-071100-
/O.CON.KLSX.WW.Y.0008.000000T0000Z-190207T1800Z/
Lewis MO-
259 PM CST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  two tenths of an inch.

* WHERE...Lewis MO County.

* WHEN...Until noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Britt
2 follow-up statements
848 
WWUS43 KLSX 070322
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
922 PM CST Wed Feb 6 2019


MOZ018-026-034-071530-
/O.CAN.KLSX.WW.Y.0008.000000T0000Z-190207T0600Z/
/O.EXT.KLSX.IS.W.0001.190207T0322Z-190207T1800Z/
Knox MO-Monroe MO-Shelby MO-
922 PM CST Wed Feb 6 2019

...ICE STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Freezing rain. Significant icing expected. Total ice 
  accumulations of around quarter inch possible. Winds gusting 
  as high as 30 mph.

* WHERE...Shelby MO, Monroe MO and Knox MO Counties.

* WHEN...Until noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means that a severe and dangerous amount of
ice accumulation is occurring or expected to accumulate,
especially on untreated surfaces, such as sidewalks, driveways,
roads, and parking lots. The heavy ice accumulations will make
travel dangerous or impossible. If you must travel, exercise
extreme caution, and begin your travel with a full tank of gas,
and carry a winter storm kit which includes a shovel, flashlight,
cellphone, food and water, and blankets of extra warm clothing.
Ice accumulations and winds could lead to snapped power lines and
falling tree branches that add to the danger. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ041-042-047-071530-
/O.CAN.KLSX.WW.Y.0009.000000T0000Z-190207T0600Z/
/O.EXT.KLSX.IS.W.0001.190207T0322Z-190207T1800Z/
Audrain MO-Boone MO-Moniteau MO-
Including the cities of Columbia and Mexico
922 PM CST Wed Feb 6 2019

...ICE STORM WARNING NOW IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Freezing rain. Significant icing expected. Total ice 
  accumulations of around quarter inch possible. Winds gusting 
  as high as 30 mph.

* WHERE...Moniteau MO, Boone MO and Audrain MO Counties.

* WHEN...Until noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Ice Storm Warning means that a severe and dangerous amount of
ice accumulation is occurring or expected to accumulate,
especially on untreated surfaces, such as sidewalks, driveways,
roads, and parking lots. The heavy ice accumulations will make
travel dangerous or impossible. If you must travel, exercise
extreme caution, and begin your travel with a full tank of gas,
and carry a winter storm kit which includes a shovel, flashlight,
cellphone, food and water, and blankets of extra warm clothing.
Ice accumulations and winds could lead to snapped power lines and
falling tree branches that add to the danger. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ095-MOZ048>050-071530-
/O.EXT.KLSX.WW.Y.0008.190207T0322Z-190207T1800Z/
Adams IL-Callaway MO-Cole MO-Osage MO-
Including the cities of Fulton, Jefferson City, and Quincy
922 PM CST Wed Feb 6 2019

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Freezing rain expected. Total ice accumulations of a 
  light glaze expected.

* WHERE...In Missouri, Cole MO, Osage MO and Callaway MO 
  Counties. In Illinois, Adams IL County.

* WHEN...Until noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving.

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ027-035-071530-
/O.CON.KLSX.WW.Y.0009.000000T0000Z-190207T1800Z/
Marion MO-Ralls MO-
Including the city of Hannibal
922 PM CST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  one tenth of an inch. Winds gusting as high as 30 mph.

* WHERE...Marion MO and Ralls MO Counties.

* WHEN...Until noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving.

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ019-071530-
/O.CON.KLSX.WW.Y.0008.000000T0000Z-190207T1800Z/
Lewis MO-
922 PM CST Wed Feb 6 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  two tenths of an inch.

* WHERE...Lewis MO County.

* WHEN...Until noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving.

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

GKS
217 
WWUS43 KLSX 070936
WSWLSX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Saint Louis MO
336 AM CST Thu Feb 7 2019

MOZ018-026-034-041-042-047-071800-
/O.CAN.KLSX.IS.W.0001.000000T0000Z-190207T1800Z/
/O.EXA.KLSX.WW.Y.0009.000000T0000Z-190207T1800Z/
Audrain MO-Boone MO-Knox MO-Moniteau MO-Monroe MO-Shelby MO-
Including the cities of Columbia and Mexico
336 AM CST Thu Feb 7 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...ICE STORM WARNING IS CANCELLED...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  one tenth of an inch. Winds gusting as high as 30 mph.

* WHERE...Portions of central and northeast Missouri.

* WHEN...Until Noon CST today.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving. 

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

ILZ095-MOZ048>050-071800-
/O.CON.KLSX.WW.Y.0008.000000T0000Z-190207T1800Z/
Adams IL-Callaway MO-Cole MO-Osage MO-
Including the cities of Fulton, Jefferson City, and Quincy
336 AM CST Thu Feb 7 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain expected. Total ice accumulations of a 
  light glaze expected. Winds gusting as high as 30 mph.

* WHERE...In Missouri, Cole MO, Osage MO and Callaway MO 
  Counties. In Illinois, Adams IL County.

* WHEN...Until Noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving.

In Illinois, the latest road conditions can be obtained on the
Internet at www.gettingaroundillinois.com. In Missouri, the
latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ027-035-071800-
/O.CON.KLSX.WW.Y.0009.000000T0000Z-190207T1800Z/
Marion MO-Ralls MO-
Including the city of Hannibal
336 AM CST Thu Feb 7 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  one tenth of an inch. Winds gusting as high as 30 mph.

* WHERE...Marion MO and Ralls MO Counties.

* WHEN...Until Noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving.

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

MOZ019-071800-
/O.CON.KLSX.WW.Y.0008.000000T0000Z-190207T1800Z/
Lewis MO-
336 AM CST Thu Feb 7 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...Freezing rain. Additional ice accumulations of up to 
  two tenths of an inch. Winds gusting as high as 30 mph.

* WHERE...Lewis MO County.

* WHEN...Until Noon CST Thursday.

* ADDITIONAL DETAILS...The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain or
freezing drizzle will cause travel difficulties. Be prepared for
slippery roads. Slow down and use caution while driving.

The latest road conditions can be obtained on the Internet at
traveler.modot.org/map/ or by calling 1-888-275-6636.

&&

$$

Tilly

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this ice storm warning went out at Feb 6, 12:25 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Feb 6, 12:25 PM CST, 2 hours 34 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1225 PM CST Wed Feb 6 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 358 AM CST Wed Feb 6 2019

Focus remains the ongoing threat to freezing rain. Have extended the
Winter Weather Advisory for portions of NE MO to 18z Thurs.

Temperatures early this morning have been slightly cooler than
previously anticipated. Have therefore trended much cooler today,
then slightly cooler through tonight.  The result is northern
portions of the CWA remaining near or just below freezing. This
results in an extended period of possible freezing rain through
tonight and into Thurs morning.

However, there is some uncertainty regarding temps, especially from
about KCOU to KPPQ. Models suggest temps across this area warming
through today as a surface low develops and helps to push the warm
front northward. However, believe the cooler NAM is more likely
correct given the continued CAA over the area and persistent low
level clouds. While this will still lead to warming across the
region, areas across NW portions of the CWA will remain near the
freezing mark today. Tonight, temps should remain nearly steady
across this same area, and may actually warm briefly.  However, have
continued a cooler trend.

With continued SW flow across the area, expect waves of rain to
impact the area today and tonight. Have added thunder to much of the
area through tonight. As the warm front lifts north into the area
tonight, a couple of storms may become strong to possibly severe.
The main threat should be damaging winds as the stronger storms
interact with the front.

As for the freezing rain, similar to yesterday, expect most of the
freezing rain to be from heavier rain showers. This again should
help reduce the amount of ice accumulation. However, believe some
patches of freezing drizzle have developed across northern portions
of the CWA. Regardless, with temps generally in the 30 to 32 degree
range, do not anticipate rapid ice accumulations.

Tilly

.LONG TERM...  (Thursday through Tuesday)
Issued at 224 AM CST Wed Feb 6 2019

As has been discussed at length over the last several forecast
cycles, an approaching upper trough will induce surface
cyclogenesis in CO along the western edge of a pre-existing
baroclinic zone. The resulting surface low will swing through the
central CONUS and lift northeastward towards the Great Lakes on
Thu, re-orienting the boundary as it progresses.

The result will be large temperature changes across the
southeastern half of the LSX CWA due to the passage of a warm
front early in the day followed by the passage of a strong cold
front during the afternoon. Farther to the north and west, a 1035+
hPa surface high will be sliding southeastward out of Canada, and
this feature will drive an unseasonably cold air mass back into
MO/IL for a few days.

As the colder air filters into the northwestern CWA on Thu
morning, it should allow some of the rain to freeze on contact
with colder surfaces, and a light glaze of ice is possible. For
this reason, the Winter Weather Advisory has been extended through
noon on Thu for a few counties in NE MO. There may also be a
very short period of snow as the precipitation is ending, but it
would be too brief for any snowfall accumulations (Schmocker
rule).

Isolated thunderstorms are possible across the southeastern LSX
CWA on Thu morning, and a few of them may be strong to severe. The
best opportunity for thunderstorms across those areas will be
during the morning hours (perhaps extending into the early
afternoon), initially near the lifting warm front and then later
along the cold front. There will be plenty of shear to go around,
and the primary limiting factor for severe weather will be instability.
Given that the 0-6km shear vectors are parallel to the front, any
storms which develop along the cold front will quickly become
linear. The primary threats with any severe storms would be
damaging wind gusts (especially with any linear segments) and
perhaps an isolated tornado, although the risk for tornadoes would
appear to be higher for areas farther to the south of the LSX CWA where
instability should be slightly higher.

It still appears that there will be a 30-40+ degree temperature
drop between the highs on Thursday and the early morning lows on
Friday morning. Temperatures on Thu night and Fri night will be in
the single digits to the mid/upper teens, which is around 10-15
degrees below normal. Highs on Friday will range from the upper
teens in NE MO to the lower 30s in SE MO and southern IL, which is
around 15-20 degrees below normal.

Models continue to show the high pressure center passing to the
north of the area, which means that it is reasonable to expect a
moderating trend in temperatures after winds become S/SE around
the back side of the departing high pressure center. This
moderating trend will be noticeable as early as Saturday when
temperatures rise 20-25 degrees from their early morning lows to
reach the 30s during the afternoon.

Models are in slightly better agreement compared to 24 and 48
hours ago in terms of the overall upper air pattern. A lead PV
anomaly is expected to zip through the central CONUS on Sat night
into Sun, which will bring a chance of precipitation to the area.
Models are also in better agreement with their depiction of a
closed low over the Pacific Northwest at 12z Sat which becomes an
open wave an rejoins the prevailing flow on Sun night. There is
still a fair amount of model disagreement regarding the degree of
interaction between this feature and a separate PV anomaly which
dives out of BC. A slight lateral displacement of that PV anomaly
over BC has significant effects on how these features interact as
well as the location, strength, and evolution of the resulting low
pressure system. There is broad general consensus that an active
weather pattern will affect the region early next week despite
relatively low certainty on precipitation timing, amounts, and
types.

Kanofsky

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1217 PM CST Wed Feb 6 2019

Widespread IFR conditions are expected through the period with
precipitation continuing through most of the period. Freezing rain
will be likely to develop over northeast Missouri and west central
Illinois including KUIN and KCOU late tonight and early on
Thursday. Winds will turn out of the west and become gusty on
Thursday.

SPECIFICS FOR KSTL:

IFR conditions are expected through the period with rain becoming
steady once again late this afternoon and persisting through
tonight. Winds will turn out of the west on Thursday and become
gusty on Thursday.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 6 PM CST this evening through Thursday
     afternoon for Iron MO-Madison MO-Reynolds MO-Saint Francois
     MO-Sainte Genevieve MO.

     Winter Weather Advisory until noon CST Thursday for Audrain MO-
     Boone MO-Knox MO-Lewis MO-Marion MO-Moniteau MO-Monroe MO-
     Ralls MO-Shelby MO.

IL...Flood Watch from 6 PM CST this evening through Thursday
     afternoon for Clinton IL-Fayette IL-Marion IL-Randolph IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Feb 6, 4:48 AM CST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
448 AM CST Wed Feb 6 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
448 AM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Freezing rain is expected through tonight across portions of central
and northeast Missouri and this morning into portions of west
central Illinois. Ice accumulations of one tenth of an inch are
possible tonight. A winter weather advisory is in effect for this
area.

There is a chance of thunderstorms across much of the region through
tonight. A few of the storms may be strong to possibly severe across
portions of southeast Missouri.

Localized river flooding is possible due to periods of heavy rain
tonight and may cause some flooding of low-lying areas. A flood
watch has been issued for parts of southeast Missouri and southwest
Illinois for tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Freezing rain will continue across northeast Missouri Thursday morning.
Additional ice accumulations up to one tenth may be possible. A
winter weather advisory continues in effect for this area Thursday
morning.

Localized river flooding is possible due to 1 to 3 inches of rainfall
through Thursday may cause some flooding of low-lying areas. A flood
watch has been issued for parts of southeast Missouri and southwest
Illinois Thursday.

There is a slight chance for thunderstorms mainly for portions of
southeast Missouri and into southern Illinois Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wintry precipitation type and
amounts to the National Weather Service.

Tilly

In the hours before

Local storm report, Feb 6, 11:49 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CST WED FEB 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             JEFFERSON CITY          38.57N 92.19W
02/06/2019  M0.25 INCH       COLE               MO   TRAINED SPOTTER

            LOTS OF PEA SIZED HAIL THAT COVERED THE
            STREET.

&&

MAB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 12:11 PM CSTWinter Weather AdvisoryLSXAudrain, Boone, Knox, Marion, Moniteau, Monroe and 2 more24 hr

Nearby

Ice Storm Warnings in Missouri, 2019Every ice storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.